MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER OPTION HD 28MM; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CER OPTION HD 28MM; HIP PROSTHESIS
Catalog Number 650-1055
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 02/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10 - associated medical devices: cer option type 1 tpr sleve +6; item# 650-1068; lot# 3066240 taperloc microp lat fmrl 9.0mm; item# 15-103203; lot# 500820 28mm i.D.44mm o.D.Size f bearing; item# 110031012; lot# 65817810 m2a-magnum pf cup 50odx44id; item# us157850; lot# 702030 m2a-magnum 42-50mm tpr insrt-6 0/-6mmt1; item# 139252; lot# 326930 the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that one month post-implantation, the patient underwent a left hip revision due to a dislocation for unknown reasons and disassociation of the dual mobility with instability upon reduction.The decision was made to revise the patient to a constrained product.The stem was retained.The head and acetabular components were revised.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d2, d9, g1, g3, g6, h1, h2, h3, h6, h11.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.It was confirmed that the ceramic head is compatible with the reported bearing and the cer option type 1 tpr sleve +6.(mating parts).Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: despite lengthening significantly through the new ceramic head the patient dislocated and had dissociation of the patient's dual mobility upon reduction and instability, a decision was made to implant a constrained liner with multiple screws.The femoral component was tested and found to be well-fixed and therefore retained, the trunnion was pristine.The existing acetabular component was removed.After final liner was placed, the locking mechanism was tested and intact.Trial neck and head were put in place and taken through rom, stability was excellent.No evidence of metal wear, poly head of dual mobility in gluteal sling, great press-fit on new acetabulum.No complications.The complaint is confirmed based on the medical records.A definitive root cause cannot be determined.It is unclear from the reported information whether the head became disassociated with the bearing or the bearing became disassociated with the cup.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX DELTA CER OPTION HD 28MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19582020
Report Number3002806535-2024-00229
Device Sequence Number11621432
Product Code LZO
UDI-Device Identifier00887868271373
UDI-Public(01)00887868271373(17)321017(10)3123214
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-1055
Device Lot Number3123214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale